Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 119, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 9:19 AM CDT for 4 counties in Mississippi. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 9:19 AM CDT (14:19 UTC)
- Expired
- Mar 17, 2016, 10:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 50.0 mph
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 9:27 AM CDT | HAIL 2.5 | Ruth, MS | TENNIS BALL SIZE HAIL REPORTED NEAR RUTH, MS. REPORT AND PICTURE RELAYED VIA SOCIAL MEDIA. |
| Mar 17, 9:42 AM CDT | HAIL 1.5 | Jayess, MS | PING PONG BALL SIZE IN AT THE CO LINE, BASEBALL SIZE ABOUT 1 MILE SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS54 KJAN 171419
SVRJAN
MSC065-077-085-091-171515-
/O.NEW.KJAN.SV.W.0119.160317T1419Z-160317T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 1015 AM CDT
* AT 918 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOGUE
CHITTO...OR 10 MILES NORTH OF MCCOMB...MOVING EAST AT 35 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RUTH AND EAST LINCOLN AROUND 930 AM CDT.
JAYESS AND TOPEKA AROUND 940 AM CDT.
ROBINWOOD AROUND 950 AM CDT.
TILTON AROUND 1000 AM CDT.
HOLLY SPRINGS AND OAK VALE AROUND 1005 AM CDT.
GOSS...SOCIETY HILL AND MORGANTOWN AROUND 1010 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3129 9004 3133 9004 3133 9008 3135 9011
3135 9032 3136 9038 3149 9038 3151 9029
3152 8986 3125 8986
TIME...MOT...LOC 1418Z 271DEG 31KT 3139 9041
HAIL...2.75IN
WIND...<50MPH
$$
173 follow-up statements
793
WWUS54 KJAN 171432
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CDT THU MAR 17 2016
MSC065-077-085-091-171515-
/O.CON.KJAN.SV.W.0119.000000T0000Z-160317T1515Z/
LAWRENCE MS-MARION MS-LINCOLN MS-JEFFERSON DAVIS MS-
932 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHERN LAWRENCE...NORTHWESTERN MARION...SOUTHEASTERN LINCOLN
AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES...
AT 931 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUTH...OR 13
MILES NORTHEAST OF MCCOMB...MOVING EAST AT 35 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
JAYESS AROUND 940 AM CDT.
TOPEKA AROUND 945 AM CDT.
TILTON AROUND 1000 AM CDT.
HOLLY SPRINGS AND OAK VALE AROUND 1005 AM CDT.
GOSS...MORGANTOWN AND SOCIETY HILL AROUND 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3129 9004 3133 9004 3133 9008 3135 9011
3135 9032 3136 9038 3143 9038 3148 9024
3152 8986 3125 8986
TIME...MOT...LOC 1431Z 273DEG 29KT 3138 9029
HAIL...2.75IN
WIND...<50MPH
$$
17524
WWUS54 KJAN 171445
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT THU MAR 17 2016
MSC065-085-171454-
/O.CAN.KJAN.SV.W.0119.000000T0000Z-160317T1515Z/
LINCOLN MS-JEFFERSON DAVIS MS-
945 AM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
SOUTHWESTERN JEFFERSON DAVIS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WILL MOVE SOUTH
OF THE WARNED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3129 9004 3134 9004 3133 9006 3133 9008
3135 9011 3135 9024 3140 9024 3140 9023
3139 8996 3139 8986 3125 8986
TIME...MOT...LOC 1444Z 279DEG 22KT 3135 9024
$$
MSC077-091-171515-
/O.CON.KJAN.SV.W.0119.000000T0000Z-160317T1515Z/
LAWRENCE MS-MARION MS-
945 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHWESTERN LAWRENCE AND NORTHWESTERN MARION COUNTIES...
AT 944 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JAYESS...OR 15
MILES NORTHEAST OF MCCOMB...MOVING EAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
HOLLY SPRINGS AND MORGANTOWN AROUND 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3129 9004 3134 9004 3133 9006 3133 9008
3135 9011 3135 9024 3140 9024 3140 9023
3139 8996 3139 8986 3125 8986
TIME...MOT...LOC 1444Z 279DEG 22KT 3135 9024
HAIL...2.75IN
WIND...<50MPH
$$
17652
WWUS54 KJAN 171503
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 AM CDT THU MAR 17 2016
MSC077-091-171515-
/O.CON.KJAN.SV.W.0119.000000T0000Z-160317T1515Z/
LAWRENCE MS-MARION MS-
1003 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTH CENTRAL LAWRENCE AND NORTHWESTERN MARION COUNTIES...
AT 1003 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...OR 10
MILES NORTHWEST OF KOKOMO...MOVING EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
HOLLY SPRINGS...MORGANTOWN AND GOSS AROUND 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3129 9004 3134 9004 3133 9006 3133 9008
3135 9011 3135 9015 3137 9012 3138 9004
3139 8995 3139 8986 3125 8986
TIME...MOT...LOC 1503Z 277DEG 25KT 3132 9010
HAIL...2.75IN
WIND...<50MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:07 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 17, 4:07 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 407 AM CDT THU MAR 17 2016 .DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING THROUGHOUT THE SHORT TERM PERIOD. AS EXPECTED...THE FRONT THAT PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI- STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA. OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT. WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION. THIS COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT. IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE. DESPITE THE OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS PORTION OF THE FORECAST AREA THROUGH THE PERIOD. ALTHOUGH OVERALL FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY BE A POSSIBILITY. IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE OBSERVED IN SEVERE STORMS. A LIMITED THREAT FOR A FEW SEVERE STORMS WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY. NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE OF THE DAY. HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE 70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60. SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY. HIGHS FRIDAY AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S. LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/ SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ && .AVIATION...WITH HIGH CLOUDS STREAMING EAST NORTHEAST ACROSS MAINLY CENTRAL AND SOUTH MISSISSIPPI...AND PATCHES OF STRATUS DOTTING SKIES AREAWIDE...VFR FLIGHT CATEGORIES ARE CURRENTLY PREVAILING AT TAF SITES THIS MORNING. CLOUDS WILL CONTINUE TO GRADUALLY INCREASE ACROSS THE REGION TODAY AND TONIGHT...IN ADDITION TO SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO MVFR/IFR STATUS IS OBSERVED ON STATION. MVFR CEILINGS WILL THEN BE POSSIBLE THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING...IN ADDITION TO SCATTERED SHOWERS AND STORMS CONTINUING TO MOVE ACROSS THE REGION. WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS... AND REMAIN SUCH TONIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 57 71 54 / 38 52 51 48 MERIDIAN 76 55 71 54 / 27 51 51 50 VICKSBURG 75 58 72 54 / 40 52 48 45 HATTIESBURG 77 60 73 58 / 60 60 63 57 NATCHEZ 76 61 73 54 / 55 59 60 56 GREENVILLE 74 53 68 49 / 20 39 39 35 GREENWOOD 76 52 69 49 / 17 32 40 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Mar 17, 4:25 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 AM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-055>058- 172000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-SIMPSON-SMITH-JASPER-CLARKE- 425 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ054-059>066-072>074-172000- CATAHOULA-CONCORDIA-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 425 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FROM MIDDAY THROUGH EARLY THIS EVENING. HAIL AND DAMAGING WINDS GUSTS WILL BE POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS ARE POSSIBLE OVER SOUTHWEST MISSISSIPPI...PORTIONS OF SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 17, 8:16 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 AM CDT THU MAR 17 2016
MSZ059-061-062-171345-
LINCOLN MS-FRANKLIN MS-JEFFERSON MS-
816 AM CDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...WESTERN LINCOLN AND
SOUTHEASTERN JEFFERSON COUNTIES UNTIL 845 AM CDT...
AT 815 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 21 MILES NORTHWEST OF LIBERTY...MOVING NORTHEAST AT
55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BUDE AROUND 820 AM CDT.
NEW HOPE AROUND 825 AM CDT.
MCCALL CREEK AROUND 830 AM CDT.
VAUGHN AND CASEYVILLE AROUND 840 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3148 9108 3174 9074 3170 9073 3170 9066
3142 9044 3135 9082 3135 9099
TIME...MOT...LOC 1315Z 239DEG 47KT 3145 9094
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:16 AM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 17, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 60 min |
| Mar 17, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 17, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 65 min |
| Mar 17, 10:17 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Mar 17, 10:50 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 5 days |
| Mar 17, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| Mar 17, 11:11 AM CDT | Special Weather Statement | JAN | Jasper | 34 min |
| Mar 17, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 58 min |
| Mar 17, 1:01 PM CDT | Special Weather Statement | JAN | Jefferson | 14 min |
| Mar 17, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 17, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 60 min |
| Mar 17, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 17, 2:21 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Mar 17, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 66 min |
| Mar 17, 2:34 PM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Mar 17, 2:50 PM CDT | Special Weather Statement | JAN | Jefferson | 40 min |
| Mar 17, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 63 min |
| Mar 17, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Mar 17, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 17, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 53 min |
| Mar 17, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 51 min |
| Mar 17, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 48 min |
| Mar 17, 3:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Mar 17, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 17, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 58 min |
| Mar 17, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 38 min |
| Mar 17, 3:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 63 min |
| Mar 17, 4:26 PM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln | 2 hr |
| Mar 17, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Mar 17, 4:53 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 52 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 30 min |
| Mar 17, 5:08 PM CDT | Special Weather Statement | JAN | Jones | 52 min |
| Mar 17, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Mar 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 17, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Mar 17, 5:48 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Mar 17, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.